Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Lake Charles, LA

March 31, 2025Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2025, 2:40 AM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 2:40 AM CDT (07:40 UTC)
Expired
Mar 31, 2025, 3:00 AM CDT
In force
20 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:35 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS54 KLCH 310740
SVRLCH
LAC011-115-310800-
/O.NEW.KLCH.SV.W.0039.250331T0740Z-250331T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
240 AM CDT Mon Mar 31 2025

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...
  South central Vernon Parish in west central Louisiana...

* Until 300 AM CDT.

* At 240 AM CDT, a severe thunderstorm was located near De Ridder,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  De Ridder and Rosepine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3077 9340 3089 9347 3102 9325 3082 9308
TIME...MOT...LOC 0740Z 243DEG 38KT 3085 9336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:05 AM CDT, 35 minutes earlier. Its key messages:

  • A Severe Thunderstorm Watch is in effect for counties and parishes north of the I-10 corridor until 8 AM.
  • Dense sea fog across the inland lakes, bays, and near shore coastal waters to spread inland up to I-10 ahead of the cold front. Fog will dissipate by 9 AM inland but may persist over the coastal waters through late morning.
  • Very Warm, dry and breezy conditions for the middle part of the week until the next significant chance for showers and thunderstorms at the end of the week into the weekend.
Area forecast discussion, Mar 31, 2:05 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
205 AM CDT Mon Mar 31 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- A Severe Thunderstorm Watch is in effect for counties and
  parishes north of the I-10 corridor until 8 AM.

- Dense sea fog across the inland lakes, bays, and near shore
  coastal waters to spread inland up to I-10 ahead of the cold
  front. Fog will dissipate by 9 AM inland but may persist over
  the coastal waters through late morning.

- Very Warm, dry and breezy conditions for the middle part of the
  week until the next significant chance for showers and
  thunderstorms at the end of the week into the weekend.

&&

.SHORT TERM...
(Today through Wednesday night)
Issued at 143 AM CDT Mon Mar 31 2025

Severe Thunderstorm Watch 83 has just been issued for counties and
parishes north of the I-10 corridor through 8 AM this morning.
Latest radar imagery depicts convection initializing within this
area at this time and expect these storms to continue to intensify
over the next several hours. The HRRR has been consistent in
developing a robust MCS across the region from central Louisiana
to Acadiana through the morning and while this may be a bit
overdone, the general idea makes meteorological sense based on the
just completed 06Z sounding which depicts strong lapse rates of
9 deg C/KM. Severe storms producing large hail and strong winds
are already ongoing across parts of central Louisiana just north
of Alexandria.

Away from storms, marine fog over the near shore coastal waters
has been working inland over the last couple of hours and is
expected to continue to do so until the front sweeps it back
offshore later this morning.

The frontal boundary responsible for the storms this morning will
continue east clearing the area by late morning with the sun
likely making an appearance by mid to late afternoon. The airmass
behind the boundary is "cold" in name only as there won't be much
difference in sensible temperatures. Winds will briefly turn out
of the North this afternoon and evening before turning back out of
the southeast by Tuesday morning as surface high pressure quickly
traverses the region.

Afternoon highs will climb into the mid to upper 80s Wednesday
afternoon. This, combined, with the return flow in the lower and
mid levels will have the potential to kick off some diurnally
driven afternoon convection Wednesday afternoon. As is the case
with this variety of storms, they should weaken and dissipate
around or shortly after sunset.

Jones

&&

.LONG TERM...
(Thursday through Monday)
Issued at 143 AM CDT Mon Mar 31 2025

Temperatures will continue to warm through the latter half of the
week with highs approaching 90 across central Louisiana Thursday
and Friday. Daily afternoon diurnally driven convection look
likely especially across central Louisiana in the warmest temps.
Another frontal boundary will push through the region next weekend
with this one having a more significant change in airmass which
should drop highs back into the lower 70s and lows into the lower
50s. This might be one of the last real gasps of spring for this
area so be sure to savor it.

Jones

&&

.AVIATION...
(00Z TAFS)

Lowering ceilings to MVFR expected after 01z for southern terminals
BPT/LCH/LFT/ARA, gradually lowering to IFR by 04-05z. For BPT
possibly LCH, even lower ceilings/visibilities possible between
08-12z if the marine fog layer moves further inland. Still questionable
at this time. Other issue will be area/line of SHRA/TSRA moving
across the area after 06z for Central and Southern Louisiana. Best
chances are for AEX between 08-12z, 10-14z for LCH/LFT/ARA. Lower
chances for BPT around 20% will keep just VCSH at this time. Frontal
passage and lifting ceilings expected between 16-18z across the
area.

08/DML

&&

.MARINE...
Issued at 143 AM CDT Mon Mar 31 2025

Southerly flow will continue until a cold front briefly shifts
winds to the north Monday afternoon. Until the front arrives,
warm moist air will move over relatively cooler shelf waters
allowing for the potential of dense sea fog for the near shore
waters as well as coastal lakes and bays. Southerly flow returns
Tuesday and will increase becoming quite breezy with building
seas on Wednesday as low pressure moves across the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  56  81  69 /  30   0  10   0
LCH  84  64  80  71 /  30  10   0   0
LFT  82  64  82  72 /  70   0   0   0
BPT  85  66  81  71 /  20  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 7 AM CDT this morning for LAZ073-074-
     152-241>243-252>254.

TX...Dense Fog Advisory until 7 AM CDT this morning for TXZ615-616.

GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ430-432-
     435-436-450-452-455.

&&

SHORT TERM...66
LONG TERM....66
AVIATION...08

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:02 PM CDTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more3 min
Mar 30, 10:07 PM CDTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more7 hr
Mar 31, 2:14 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon61 min
Mar 31, 2:44 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Rapides31 min
Mar 31, 3:02 AM CDTSpecial Weather StatementLCHAllen28 min
Mar 31, 3:21 AM CDTSpecial Weather StatementLCHBeauregard24 min
Mar 31, 3:22 AM CDTSpecial Weather StatementLCHAvoyelles38 min
Mar 31, 3:30 AM CDTSpecial Weather StatementLCHAllen30 min
Mar 31, 3:36 AM CDTSpecial Weather StatementLCHRapides24 min
Mar 31, 3:50 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline40 min
Mar 31, 4:03 AM CDTSevere Thunderstorm WarningLCHAllen, Calcasieu, Jefferson Davis42 min
Mar 31, 4:09 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu26 min
Mar 31, 4:11 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Evangeline, Lafayette, Saint Landry64 min
Mar 31, 4:16 AM CDTTornado WarningLCHEvangeline, Saint Landry29 min
Mar 31, 5:12 AM CDTSevere Thunderstorm WarningLCHCalcasieu48 min
Mar 31, 5:16 AM CDTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Evangeline, Lafayette, Saint Landry, Saint Martin59 min
Mar 31, 5:31 AM CDTTornado WarningLCHSaint Landry, Saint Martin29 min
Mar 31, 5:45 AM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Saint Landry3 hr
Mar 31, 5:59 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion31 min
Mar 31, 6:08 AM CDTFlash Flood WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry3 hr
Mar 31, 6:50 AM CDTFlash Flood WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr
Mar 31, 7:42 AM CDTRiver Flood WarningLCHLafayette, Vermilion62 hr
Mar 31, 7:46 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin46 hr
Mar 31, 8:15 AM CDTSpecial Marine WarningLCH60 min
Mar 31, 8:20 AM CDTSpecial Weather StatementLCHIberia, St. Mary40 min
Mar 31, 9:06 AM CDTSpecial Marine WarningLCH54 min
Mar 31, 9:57 AM CDTSpecial Marine WarningLCH93 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.